1

I created these tools in desktop years ago and they worked up until yesterday and then they just disappeared in desktop? I can see them in Pro, but not desktop? Any reasons as to why this happened? I made no changes to the tools, but I do believe I viewed them in Pro at one point.

ArcCatalog: enter image description here

ArcGIS Pro: enter image description here

  • 2
    Did you use the script tools in a higher version of ArcMap or in ArcGIS Pro? I've found the same thing happen to me after trying to use it in a higher version, as if the software automatically converts the tool to the latest version you use it in. – Jacob Helfman Dec 15 '19 at 19:00
  • 3
    Jacob's comment is the answer -- You've almost certainly done some sort of update or save from Pro, making the toolbox not compatible with ArcMap. Hopefully you have a copy of these tools somewhere else. – KHibma Dec 16 '19 at 13:37
  • 2
    @JacobHelfman you should add this as the answer. I did roll back to a previous version from our off site backups, so I am backup and operational. As an FYI, all I did was open the tool properties in ArcGIS Pro and wabam, Desktop compatibility lost. Hence why I have been trying to keep Pro and Desktop tools separate (that and Python 2x to 3x Issues). There should be some sort of warning or ability to lock a toolbox to a specific version, not just automatic updates. – Cody Brown Dec 17 '19 at 14:29
1

Using a custom tool, model or script in a newer version of ArcGIS automatically converts it to the newer version. For example, using a script tool in ArcGIS Pro would remove the tool’s backward compatibility with ArcMap or an earlier version of ArcGIS Desktop. A previous thread discusses potential workarounds for this (in case you didn’t make a backup), and focuses on the actual toolbox: Opening ArcToolbox Tools in previous versions of ArcMap?.

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.